MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ TAPERED CERTAIN¿ PREVAIL¿ IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ TAPERED CERTAIN¿ PREVAIL¿ IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT
Catalog Number XIITP6585
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Doctor reported internal thread of implant at tooth site 36 was worn.Doctor performed extended drilling and used male thread but there was a high insertion torque.Internal thread of implant was worn.Procedure was completed with a new implant.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A4: patient weight unknown / not provided.D4: additional device information unknown / not provided.H4: device manufacturer date unknown / not provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following fields have been updated: b4: date of this report.B5: describe event or problem.D4: additional device information.G3: date received by manufacturer.G6: type of report.H1: type of reportable event.H2: follow up type.H3: device evaluated by manufacturer.H4: device manufacturer date.H6: adverse event problem.H10: additional narrative.Zimvie received one (1) xiitp6585, (osseotite tapered certain prevail implant 6/5 x 8.5mm) for evaluation.Visual evaluation was performed, the drive feature could not be inspected due to a removal tool stuck.Tool frs 16 (1.6mm).Upon follow up with clinician, it was reported that there weren¿t any failures to report for the frs 16.The tool was added to the concomitant product section.Device history record (dhr) review was completed for the subject lot number 2019080103.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2019080103 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : functional : damaged drive feature.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was missing or confusing instructions for use or the torque or speed applied during placement/seating exceeded recommended value.However, a definitive root cause could not be identified due to the removal tool stuck inside the implant.Therefore, based on the available information, a device malfunction was not established.The implant had a removal tool stuck inside.The reported event could not be verified.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
OSSEOTITE¿ TAPERED CERTAIN¿ PREVAIL¿ IMPLANT 6/5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key17610700
Report Number0001038806-2023-01615
Device Sequence Number12376989
Product Code DZE
UDI-Device Identifier00844868022244
UDI-Public(01)00844868022244(17)240916(10)2019080103
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K130949
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Catalogue NumberXIITP6585
Device Lot Number2019080103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient EthnicityNon Hispanic